Tornado, Linn
- When
- June 29, 10:51 PM CST to 10:52 PM CST
- Where
- Linn County, 2 mi W of Waubeek
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 20 yd
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.183, -91.533
Rated high F0.
Tornado developed between Jordans Grove Road and Bridge Out Road west of Waubeek. The tornado just missed the Pflaghaupt farm and went through a corn field.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Tornado developed between Jordans Grove Road and Bridge Out Road west of Waubeek. The tornado just missed the Pflaghaupt farm and went through a corn field. A long downburst west of Jordans Grove Road likely aided in tornadogenesis. The tornado track was unknown until it was discovered the followed morning by a KCRG TV helicopter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 29, 2:20 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 PM CDT WED JUN 29 2005 .SYNOPSIS... STRONG UPPER LEVEL TROF WAS LOCATED OVER THE NRN PLAINS THIS MORNING. THE SURFACE LOW ASSOCIATED WITH THE TROF WAS OVER ERN SD WITH A WARM FRONT EXTENDING EAST THROUGH CENTRAL MN INTO SERN WI AND A SECONDARY WARM FRONT STRETCHED FROM NERN NE THROUGH EAST CENTRAL IOWA. THE COLD FRONT EXTENDED SOUTH FROM THE LOW THROUGH ERN NE. SO FAR SHRA/TSRA ASSOCIATED WITH THE PLAINS SYSTEM HAS BEEN LIMITED LINE OF SHRA/ISOLD TSRA HAS BEEN WORKING ITS WAS ACROSS CENTRAL IA THIS MORNING AND EARLY THIS AFTERNOON. THE TSRA...SO FAR...HAVE BEEN WEAK. DESPITE THE TIME OF DAY AND WITH TSRA MOVING INTO A MORE UNSTABLE LOW LEVEL ENVIRONMENT THEY HAVE YET TO SHOW ANY SIGNS OF INTENSIFYING. THIS MAY BE A SIGN THAT THE MID LEVEL CAP HAS ESTABLISHED ITSELF OVER THE CWA. && .SHORT TERM...(TONIGHT AND THURSDAY)... THE SEVERE WEATHER THREAT WILL BE THE MAIN CONCERN WITH MODELS SHOWING STRONG NORTHERN PLAINS UPPER/SURFACE LOW MOVING EAST INTO NWRM MN BY THURSDAY MORNING AND COLD FRONT MOVING THROUGH EASTERN IA/NWRN IL LATE TONIGHT. SPC HAS PLACED NWRN CWA IN A MODERATE RISK FOR THIS SYSTEM. BASED ON BEHAVIOR OF CURRENT PCPN MOVING INTO WRN CWA AND SCT STRONG TSRA FIRING EAST OF CWA ALONG THE WARM FRONT..IT APPEARS THAT MID LEVEL CAP IS IN PLACE. 18Z KDVN SOUNDING SHOWED H7 TEMPS AROUND 9C WITH H7 TEMPS AROUND 12C STILL UPSTREAM...PER 18Z KOAX SOUNDING. FEEL CAP WILL KEEP MOST OF THE CWA FREE OF ANY STRONG CONVECTION THROUGH MOST OF THE EVENING. STRONGER STORMS SHOULD BE TIED TO THE UPPER TROF AND SURFACE FRONT WHERE STRONG FORCING AND MID LEVEL COOLING WILL EAT AWAY AT THE CAP. WILL PLAN ON STORMS MOVING INTO THE NW CWA AROUND 02Z AND EXITING THE EAST IN THE 06Z-09Z TIMEFRAME. BY THE TIME THE STORMS MOVE IN LATE THIS EVENING LOW LEVELS AND BETTER DIRECTIONAL SHEAR WILL BE DECOUPLED...SUGGESTING THAT THREAT WILL BE A SQUALL LINE WITH DAMAGING STRAIGHT LINE WINDS. GREATEST THREAT WILL NORTH OF HIGHWAY 30 WITH THREAT AND STORM COVERAGE DROPPING OFF RAPIDLY TO THE SOUTH. THE LIMITED AREAL EXTENT AND RAPID MOVEMENT OF THE STORMS SHOULD LIMIT RAINFALL. MAX AMOUNTS AROUND A HALF INCH WITH ISOLATE AMOUNTS UP TO AN INCH WILL BE POSSIBLE OVER THE NRN THIRD OF THE CWA. HIGH PRESSURE BUILDS INTO THE REGION THURSDAY. UPPER TROF AXIS IS STILL TO THE WEST MOST OF THURSDAY SO WILL KEEP SLGHT CHANCE WORDING THROUGH MOST OF THE DAY. COLDER AIR WILL LAG THE FRONT THURSDAY AND WITH DECENT MIXING TEMPS WILL CLIMB INTO THE MID 80S NW TO AROUND 90 IN THE SOUTHEAST. MORE PLEASANT WEATHER WILL BE OVER THE AREA FRIDAY WITH HIGH OVER THE REGION. SHOULD SEE M/U 50S FOR LOWS NORTH FRIDAY MORNING AND M/U70S TO LOW 80S FOR HIGHS. && .LONG TERM... (SATURDAY NIGHT THROUGH WEDNESDAY)... GFS/ECMWF DRIVE ANOTHER FRONT INTO THE REGION MONDAY AND THEN STALL IT OVER/NEAR THE CWA TUESDAY SUPPORT CONTINUATION OF LOW CHANCE POPS SUNDAY NIGHT THROUGH TUESDAY. MODELS LIFT FRONT NORTH OUT OF THE CWA BY WEDNESDAY...SO WILL GO WITH A DRY FORECAST. TEMPS SHOULD BE NEAR SEASONAL FOR EARLY JULY. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1115 AM CDT WED JUN 29 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300500- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1115 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EASTERN IOWA AND NORTHWEST ILLINOIS...MAINLY NORTH OF HIGHWAY 30. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL BE FOUND OVER THE REST OF THE OUTLOOK AREA. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... MAINLY ALONG AND NORTHEAST OF A BOUNDARY CURRENTLY STRETCHING FROM CEDAR RAPIDS...TO THE QUAD CITIES...AND TO AROUND PRINCETON ILLINOIS. THESE STORMS MAY BECOME SUPERCELLS...AND BE ABLE TO PRODUCE GOLF BALL SIZE HAIL...WIND GUSTS TO 60 MPH...AND EVEN AN ISOLATED TORNADO. BY EARLY EVENING...THESE STORMS SHOULD MOVE NORTH AND EAST OF THE AREA. TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE AREA...BRINGING A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA FROM WEST TO EAST. THE MAIN THREAT WITH THESE STORMS WILL BE HIGH WINDS...GREATER THAN 60 MPH. LATEST INDICATIONS SUGGEST THE AREA WITH THE HIGHEST RISK OF SEEING DAMAGING WINDS TONIGHT WILL BE NORTH OF HIGHWAY 30 IN IOWA. AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE CONDUCTED THIS AFTERNOON AT AROUND 2 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING THUNDERSTORMS WILL END BY 9 AM THURSDAY MORNING. HOWEVER... THERE IS THE POSSIBILITY OF NEW THUNDERSTORM DEVELOPMENT LATE THURSDAY AFTERNOON AND EVENING. IF THIS WOULD OCCUR...IT WOULD BE SOUTH AND EAST OF A LINE FROM PRINCETON ILLINOIS TO MEMPHIS MISSOURI. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...AND IS LIKELY TONIGHT.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 SE TISKILWA 41.26N 89.47W
06/29/2005 0.88 INCH BUREAU IL PUBLIC
&&
MIKEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL MC NABB 41.18N 89.21W
06/29/2005 1.75 INCH PUTNAM IL LAW ENFORCEMENT
&&
MIKEMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 920 PM CDT WED JUN 29 2005 IAZ040>042-051>053-063>065-076>077-087-098-300800- BENTON IA-BUCHANAN IA-CEDAR IA-DELAWARE IA-DUBUQUE IA- IOWA IA-JEFFERSON IA-JOHNSON IA-JONES IA-KEOKUK IA- LINN IA-VAN BUREN IA-WASHINGTON IA- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL IOWA BENTON CEDAR IOWA JOHNSON JONES LINN IN NORTHEAST IOWA BUCHANAN DELAWARE DUBUQUE IN SOUTHEAST IOWA JEFFERSON KEOKUK VAN BUREN WASHINGTON THIS INCLUDES THE CITIES OF...ANAMOSA...CEDAR RAPIDS...DUBUQUE... FAIRFIELD...INDEPENDENCE...IOWA CITY...KEOSAUQUA...MANCHESTER... MARENGO...SIGOURNEY...TIPTON...VINTON AND WASHINGTON. JAZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1125 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 7 SW MOUNT AUBURN 42.19N 92.19W
06/29/2005 60 MPH BENTON IA BROADCAST MEDIA
ESTIMATED 50 TO 60 MPH WINDS AND SMALL TREE LIMBS DOWN 8
MILES SOUTH OF LA PORTE CITY.
&&
MIKEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST VINTON 42.16N 92.03W
06/29/2005 64 MPH BENTON IA BROADCAST MEDIA
MEASURED BY SPOTTER WITH KWWL TELEVISION STATION.
&&
MIKEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND GST 2 SW SHELLSBURG 42.07N 91.90W
06/29/2005 50 MPH BENTON IA TRAINED SPOTTER
ESTIMATED
&&
MIKEMThe Quad Cities radar (KDVN), 101 km away, was scanning. The volume nearest the first event began at 04:49 UTC.
1 tornado. Local standard time, as filed.
Rated high F0.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyThe tornado archive for Iowa, 2005Warnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462908.